Open Access
Translator Disclaimer
April 2004 James type results for polynomials and symmetric multilinear forms
Maria D. Acosta, Julio Becerra Guerrero, Manuel Ruiz Galán
Author Affiliations +
Ark. Mat. 42(1): 1-11 (April 2004). DOI: 10.1007/BF02432907


We prove versions of James' weak compactness theorem for polynomials and symmetric multilinear forms of finite type. We also show that a Banach space X is reflexive if and only if it admits and equivalent norm such that there exists x0≠0 in X and a weak-*-open subset A of the dual space, satisfying that x*x0 attains its numerical radius. for each x* in A.

Funding Statement

The first and third author were supported in part by D.G.E.S., project no. BFM 2000-1467. The second author was partially supported by Junta de Andalucía Grant FQM0199.


Download Citation

Maria D. Acosta. Julio Becerra Guerrero. Manuel Ruiz Galán. "James type results for polynomials and symmetric multilinear forms." Ark. Mat. 42 (1) 1 - 11, April 2004.


Received: 30 September 2002; Published: April 2004
First available in Project Euclid: 31 January 2017

zbMATH: 1062.46015
MathSciNet: MR2056542
Digital Object Identifier: 10.1007/BF02432907

Rights: 2004 © Institut Mittag-Leffler


Vol.42 • No. 1 • April 2004
Back to Top